Texas, 2006Flash Flooding and Hail in Texas, June 17, 2006
June 17, 2006 · NWS FWD · 18 events in 12 counties and zones
8 thunderstorm wind, 6 hail, 3 flash flood, 1 strong wind, as filed by the National Weather Service.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $125,000
- Crop damage
- None recorded
- Events
- 18
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 17, 5:48 AM CST, 42 minutes earlier.
Area forecast discussion, Jun 17, 5:48 AM CST, 42 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE FORT WORTH TX
648 AM CDT SAT JUN 17 2006
.AVIATION...
THUNDERSTORM COMPLEX CONTINUES TO MOVE NORTH THRU SW NORTH TX. THIS
ACTIVITY IS WEAKENING AND SHOULD DIMINISH BY 15Z. EXPECT MVFR CIGS
TO LIFT BY 18Z. WILL HAVE A BRIEF RESPITE BEFORE ANOTHER COMPLEX
FORMS LATER TONIGHT AND MOVES SOUTHEAST THRU NORTH TX. MODELS HAVE
BEEN ADVERTISING THIS EVENT FOR SEVERAL DAYS AND ALL TAF SITES ARE
EXPECTED TO BE IMPACTED. METROPLEX TAF SITES WILL MOSTLY LIKELY BE
CLEAR OF THIS ACTIVITY BY 12Z...ACT A LITTLE LATER. WINDS WILL
REMAIN SOUTHERLY...WITH SPEEDS STAYING UP AROUND 12-18 KTS
TODAY...GUSTING TO 30 KTS OR SO WITH ANY THUNDERSTORMS. /13
&&
.DISCUSSION...
414 AM CDT SAT JUN 17 2006
ONGOING CONVECTION IN THE SOUTHWEST SHOULD DIMINISH AFTER SUNRISE
WHILE SCATTERED CONVECTION ELSEWHERE LIKELY TO PERSIST. THERE HAS
BEEN GENERAL MODEL CONSENSUS THAT ANOTHER CONVECTIVE COMPLEX WILL
DEVELOP IN THE PANHANDLE/WESTERN OKLAHOMA THIS AFTERNOON AND MOVE
INTO WESTERN PORTIONS OF NORTH TEXAS. AS THE UPPER TROUGH MOVES
EAST TONIGHT...ASSOCIATED CONVECTION WILL PUSH EAST/SOUTHEAST WARD
THROUGH NORTH TEXAS WITH THE THREAT OF SEVERE WEATHER...MAINLY THIS
EVENING. THE THREAT OF HEAVY RAIN WILL PERSIST THROUGH THE NIGHT
WITH THE COMPLEX. BY EARLY SUNDAY...MOST OF THE PRECIP SHOULD BE
CONFINED TO EASTERN PORTIONS WITH THE REMAINDER OF NORTH TEXAS
RAIN FREE.
THE REMAINDER OF THE WEEK WILL SEE ONLY A SLIGHT CHANCE FOR RAIN
IN THE SOUTHEAST PORTION EARLY ON...THEN TRANSLATE WESTWARD AS AN
EASTERLY WAVE MOVES ACROSS SOUTH TEXAS.
TEMPERATURES WILL REMAIN SEASONAL OVERALL...THOUGH TEMPERED BY
PRECIP AND RESIDUAL GROUND MOISTURE FOR THE NEXT DAY OR TWO.
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 91 71 93 73 / 50 70 30 10
WACO, TX 92 72 94 72 / 60 70 40 20
PARIS, TX 83 72 88 69 / 60 70 40 20
DENTON, TX 91 69 93 67 / 50 70 30 10
MCKINNEY, TX 88 71 91 66 / 50 70 30 10
DALLAS, TX 91 72 91 75 / 50 70 30 10
TERRELL, TX 88 70 92 70 / 60 70 40 10
CORSICANA, TX 88 74 91 72 / 60 70 40 20
TEMPLE, TX 91 73 92 72 / 60 60 40 20
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 6 AM SATURDAY FOR TXZ091-TXZ092-
TXZ100-TXZ101-TXZ102-TXZ103-TXZ115-TXZ116-TXZ117-TXZ118-TXZ129-
TXZ130-TXZ131-TXZ132-TXZ133-TXZ141-TXZ142-TXZ143-TXZ144-TXZ156-
TXZ157.
&&
13/42
Hazardous weather outlook, Jun 16, 9:15 PM CST, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1015 PM CDT FRI JUN 16 2006
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-171100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
1015 PM CDT FRI JUN 16 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVERNIGHT...MAINLY
WEST OF THE I-35 CORRIDOR. CLOUD TO GROUND LIGHTNING WILL BE THE
MAIN WEATHER HAZARD...HOWEVER ISOLATED SEVERE THUNDERSTORMS WILL BE
POSSIBLE WEST OF A LINE FROM JACKSBORO...TO MINERAL WELLS...TO
COMANCHE. DAMAGING STRAIGHT LINE WINDS AND PENNY SIZE HAIL IS THE
MAIN SEVERE WEATHER THREAT.
.DAYS TWO THROUGH SEVEN...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY WEST OF
INTERSTATE 35 ON SATURDAY AFTERNOON. THESE STORMS WILL BE CAPABLE OF
PRODUCING DAMAGING WINDS AND LARGE HAIL. A SLOW MOVING UPPER LOW
WILL BE MOVING ACROSS THE SOUTHERN PLAINS OVER THE WEEKEND.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
ACROSS ALL OF NORTH TEXAS SATURDAY NIGHT INTO SUNDAY. LOCALLY
HEAVY RAINFALL WILL BE THE MAIN THREAT AS STORMS COULD REDEVELOP
OVER THE SAME AREAS. ISOLATED RAINFALL AMOUNTS OF 2 TO 4 INCHES
WILL BE POSSIBLE IN SOME AREAS THROUGH THE WEEKEND. RAIN CHANCES
WILL DIMINISH INTO EARLY NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
92
In the hours before
Special weather statement, Jun 17, 3:54 AM CST, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
454 AM CDT SAT JUN 17 2006
TXZ141-171030-
COMANCHE-
454 AM CDT SAT JUN 17 2006
...SIGNIFICANT WEATHER UPDATE...
AT 454 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 17 MILES NORTHWEST OF COMANCHE...MOVING NORTHEAST
AT 40 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE DE LEON.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
13
Special weather statement, Jun 17, 4:07 AM CST, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
507 AM CDT SAT JUN 17 2006
TXZ156-171030-
LAMPASAS-
507 AM CDT SAT JUN 17 2006
...SIGNIFICANT WEATHER UPDATE...
AT 507 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 15 MILES NORTHWEST OF LAMPASAS...MOVING NORTHEAST
AT 25 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 55 MPH CAN BE EXPECTED FROM THIS STORM.
13
Special weather statement, Jun 17, 4:24 AM CST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
524 AM CDT SAT JUN 17 2006
TXZ130-141-171100-
COMANCHE-ERATH-
524 AM CDT SAT JUN 17 2006
...SIGNIFICANT WEATHER UPDATE...
AT 524 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF DUBLIN...MOVING NORTHEAST
AT 25 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE DE LEON...DUBLIN AND
STEPHENVILLE.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
13
Special weather statement, Jun 17, 4:39 AM CST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
539 AM CDT SAT JUN 17 2006
TXZ156-171115-
LAMPASAS-
539 AM CDT SAT JUN 17 2006
...SIGNIFICANT WEATHER UPDATE...
AT 539 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES WEST OF LAMPASAS...MOVING NORTHEAST AT 30
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE LAMPASAS.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
13
Special weather statement, Jun 17, 5:15 AM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
615 AM CDT SAT JUN 17 2006
TXZ158-160-171145-
BELL-FALLS-
615 AM CDT SAT JUN 17 2006
...SIGNIFICANT WEATHER UPDATE...
AT 615 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST
OF KILLEEN TO 9 MILES SOUTHWEST OF HARKER HEIGHTS...MOVING EAST AT 30
MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE BELTON...HARKER HEIGHTS...
HOLLAND...KILLEEN...LITTLE RIVER-ACADEMY...MORGANS POINT RESORT...
NOLANVILLE...ROGERS...SALADO...TEMPLE AND TROY.
PEA-SIZED HAIL AND WIND GUSTS TO 45 MPH CAN BE EXPECTED FROM THESE
STORMS.
Special weather statement, Jun 17, 5:27 AM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
627 AM CDT SAT JUN 17 2006
TXZ147-171200-
FREESTONE-
627 AM CDT SAT JUN 17 2006
...SIGNIFICANT WEATHER UPDATE...
AT 627 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES EAST OF TEAGUE...MOVING NORTH AT 15 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE FAIRFIELD...TEAGUE AND
FAIRFIELD LAKE STATE PARK. ALSO...INTERSTATE 45 IN THE VICINITY OF
FAIRFIELD WILL BE AFFECTED BY THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
07/BB
Event by event
8 thunderstorm wind, 6 hail, 3 flash flood, 1 strong wind. Local standard time, as filed.
Strong Wind, Bell
- When
- June 17, 6:30 AM CST
- Where
- Bell forecast zone
- Measured
- 35 kt (40 mph) estimated sustained
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 33.217, -98.167
A power line fell across a three-car garage in Temple, melting and setting fire to the adjacent aluminum gutters and wooden walls. However...only minor damage to the garage was reported.
Flash Flood, Anderson
- When
- June 17, 9:45 AM CST to 11:00 AM CST
- Where
- Anderson County, 1 mi NE of Tucker
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.633, -97.750
Highway 79 and FM 645 were closed due to high water.
Hail, Stephens
- When
- June 17, 6:00 PM CST
- Where
- Stephens County, Hubbard Creek Lake
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.736, -98.836 (the zone’s center; the record gives no point)
Hail, Wise
- When
- June 17, 6:15 PM CST
- Where
- Wise County, 5 mi ENE of Alvord
- Measured
- 1.75 in hail
- Property damage
- $5,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.216, -97.654 (the zone’s center; the record gives no point)
Golf ball-size hail report relayed by law enforcement.
Hail, Wise
- When
- June 17, 6:30 PM CST
- Where
- Wise County, Alvord
- Measured
- 1.5 in hail
- Reported by
- NEWSPAPER
- Coordinates
- 33.033, -98.067
Hail, Montague
- When
- June 17, 6:45 PM CST
- Where
- Montague County, Sunset
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 31.917, -98.550
Hail, Jack
- When
- June 17, 6:52 PM CST
- Where
- Jack County, Perrin
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.183, -97.300
Thunderstorm Wind, Jack
- When
- June 17, 7:15 PM CST
- Where
- Jack County, Jacksboro
- Measured
- 50 kt (58 mph) estimated sustained
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.167, -97.150
Power lines and tree limbs were blown down around the city.
Thunderstorm Wind, Young
- When
- June 17, 7:20 PM CST
- Where
- Young County, Graham
- Measured
- 50 kt (58 mph) estimated sustained
- Property damage
- $25,000
- Reported by
- NEWSPAPER
- Coordinates
- 33.100, -98.717
A tree fell on a transformer knocking out power to about 20,000 people.
Thunderstorm Wind, Young
- When
- June 17, 7:26 PM CST
- Where
- Young County, 7 mi W of Graham
- Measured
- 52 kt (60 mph) measured sustained
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 32.000, -97.133
Hail, Montague
- When
- June 17, 7:45 PM CST
- Where
- Montague County, 3 mi SW of Montague
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.100, -98.967
Flash Flood, Jack
- When
- June 17, 8:10 PM CST to 10:00 PM CST
- Where
- Jack County, 1 mi N of Perrin
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.367, -97.683
Flooding was reported on Highway 281.
Thunderstorm Wind, Eastland
- When
- June 17, 8:45 PM CST
- Where
- Eastland County, Rising Star
- Measured
- 50 kt (58 mph) estimated sustained
- Reported by
- NEWSPAPER
- Coordinates
- 33.450, -97.767
Flash Flood, Palo Pinto
- When
- June 17, 8:45 PM CST to 10:45 PM CST
- Where
- Palo Pinto County, 1 mi NE of Salesville
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.753, -98.313 (the zone’s center; the record gives no point)
Flooding was reported on Highway 281.
Thunderstorm Wind, Comanche
- When
- June 17, 9:20 PM CST
- Where
- Comanche County, 4 mi ENE of Comanche
- Measured
- 50 kt (58 mph) estimated sustained
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.100, -98.600
Power lines down in the Hasse area.
Thunderstorm Wind, Denton
- When
- June 17, 9:40 PM CST
- Where
- Denton County, Ponder
- Measured
- 50 kt (58 mph) estimated sustained
- Property damage
- $20,000
- Reported by
- GOVT OFFICIAL
- Coordinates
- 33.205, -97.117 (the zone’s center; the record gives no point)
Widespread wind damage occurred with fences, outbuildings, and jungle gyms blown over and damaged.
Thunderstorm Wind, Hill
- When
- June 17, 11:35 PM CST
- Where
- Hill County, Itasca
- Measured
- 50 kt (58 mph) estimated sustained
- Property damage
- $20,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.817, -99.000
Signs and power lines were blown down.
Thunderstorm Wind, Hill
- When
- June 17, 11:59 PM CST
- Where
- Hill County, Hillsboro
- Measured
- 56 kt (64 mph) estimated sustained
- Property damage
- $30,000
- Reported by
- NEWSPAPER
- Coordinates
- 33.400, -97.600
The awning and marquee of the historic Texas Theater on Waco Street was torn off. Support cables for the awning were also pulled from the wall.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Michigan, June 17, 20061 death · $99,000 · 2 in hail · 12 events
- Tornado and Flash Flood in Tennessee, June 17, 2006$131,000 · F1 · 6 events
- Hail and Damaging Winds in Wisconsin, June 17, 2006$400,000 · 55 kt wind · 3 events
- Marine Thunderstorm Wind in Lake Superior, June 17, 2006$400,000 · 55 kt wind · 1 event
- Flash Flood and Hail in Texas, June 17 to 18, 2006$30,000 · 1.75 in hail · 24 events
- Damaging Wind in Illinois, June 17, 2006$75,000 · 56 kt wind · 1 event
- Damaging Winds in Mississippi, June 17, 2006$50,000 · 60 kt wind · 3 events
- Lightning Strike in Florida, June 17, 2006$50,000 · 1 event
- Hail and Damaging Winds in Oklahoma, June 17, 2006$1,000 · 1.75 in hail · 32 events
- Tornado in Texas, June 17, 2006$40,000 · F0 · 1 event
- Damaging Winds and Lightning Strike in Indiana, June 17, 2006$15,000 · 60 kt wind · 9 events
- Hail in Texas, June 17, 20061.75 in hail · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514135, 5514867, 5514868, 5514869, 5514134, 5514870, 5514871, 5514872, 5514136, 5514873, 5514874, 5514875, 5514133, 5514876, 5514877, 5514130, 5514131, 5514132.